Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sex drive f/u question...
Feb 22, 2005

Hello again... I wanted to ask a follow-up question regarding my sex drive. I have been only hiv pos for 3 months and now notice my sex drive is very low if not absent. It has gradually gotten worse. My MD did a testosterone level and said it was normal. He said that it might be as a result of psychological issues r/t hiv versus it being physiological. He wants me to see a counsellor versus giving me any booster shots. I am very healthy and only 37. This is not normal for me as I usually do have a high sex drive. I do not want nor feel I need to see a psyhcologist/counsellor. I spoke to a friend who gets dexatestryl shots every two weeks for the same thing and his sex drive is back to his norm. Am I missing the boat on something here? My lab values are very good still CD4 mid 800s and vl 38000 32%. Help me understand why my MD will not give me the same shots to bring me back to normal. Can this loss of sex drive be related to my hiv even though my level shows normal level? Thank you so very much.

Response from Dr. Pierone

It is very common to have sex drive (libido) changes after a diagnosis of HIV infection and it is often due to psychological stress. It may also be related to symptoms of acute viral infection (drenching night sweats, fever, and diarrhea are not libido builders) in some cases. Some men have normal testosterone levels, but the free testosterone concentration may be low. If you have not had this test done it should be considered. There are some men with normal testosterone levels that have decreased sex drive and respond to testosterone replacement. This needs to be done carefully because overly aggressive testosterone replacement may have adverse health effects.



Previous
Feeling Well Feeling Ill and CD4 Counts/Viral Load
Next
Started Truvada & Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement